ROY E. KINSEY, CAPTAIN, M.C.
Various toxic reactions to the sulfonamides have been described, and among the more uncommon manifestations of toxicity is psychosis. There are numerous cases of psychosis reported following the administration of sulfanilamide.1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12 Long,2 although listing the incidence of psychosis during the use of sulfapyridine at 0.3 per cent, states that no sulfathiazole psychosis has yet been reported. Brown, Thornton and Wilson3 report delirium in seven patients of a series of 100 cases given sulfapyridine. Two cases received less than 25 grams and five received over 25 grams in less than
KINSEY RE. PSYCHOSIS DUE TO SULFONAMIDES1. Ann Intern Med. ;19:795–798. doi: 10.7326/0003-4819-19-5-795
Download citation file:
Published: Ann Intern Med. 1943;19(5):795-798.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use